MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FREEDOM CONSTR. LINER +5 SZ 23; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FREEDOM CONSTR. LINER +5 SZ 23; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 11-107018 ¿ freedom head ¿ 461660, unknown cup ¿ unknown part and lot, unknown stem ¿ unknown part and lot.Customer has indicated that the product will not be returned to zimmer biomet for the investigation as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 01117.
 
Event or Problem Description
It was reported that patient underwent three hip revisions after approximately 15 years post initial implantation.The patient is currently experiencing recurring dislocations requiring a closed reduction.A revision is being planned; however no surgery has been reported to date.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
Reported event was confirmed by review medical records and radiographs noting recurring dislocations, liner wear and fracture, and metallosis.After the third revision, the patient experienced another dislocation leading to closed reduction.Another revision surgery is anticipated.X-rays show superior dislocation of the femoral head, osteopenia and moderate degenerative changes in the right hip.Dhr was reviewed and no discrepancies were found.The root cause is unable to be determined.A final response was requested and sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FREEDOM CONSTR. LINER +5 SZ 23
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9829945
Report Number0001825034-2020-01114
Device Sequence Number10948427
Product Code KWZ
UDI-Device Identifier00880304203501
UDI-Public(01)00880304203501
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2024
Device Model NumberN/A
Device Catalogue Number11-107022
Device Lot Number773250
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;